Nebraska, 2015

Tornadoes and Flash Flooding in Nebraska, May 6 to 7, 2015

May 6 to 7, 2015 · NWS GID · 27 events in 7 counties and zones

Thunderstorms developed early this Wednesday afternoon and evening, and predominantly produced tornadoes and flash flooding. With no cap in place, scattered thunderstorms began developing as early as the noon hour over north central Kansas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8.9 million
Crop damage
$7.5 million
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GID wrote it up.

Thunderstorms developed early this Wednesday afternoon and evening, and predominantly produced tornadoes and flash flooding. With no cap in place, scattered thunderstorms began developing as early as the noon hour over north central Kansas. Most storms rapidly became supercellular. These supercells rapidly lifted north into south central Nebraska and began producing severe weather by 330 p.m. CDT. Most of the tornadoes occurred over Nuckolls and Thayer counties. One tornado did occur over Adams county and a brief spin-up also occurred over Hall county. Eventually, an MCS developed. The leading edge of the cold pool becoming stationary. New storms repeatedly developed over north central Kansas and lifted northeast along the boundary, through Nuckolls and Thayer counties and further downstream into southeastern Nebraska. Cell training produced a swath of 5-11 inches of rain over portions of Nuckolls and Thayer counties. The highest amount reported was 10.91 inches just west of Hebron. This amount of rainfall in 24 hours typically occurs once in 1,000 years at any given location, or stated another way, has a .1% chance of occurrence in a given 24 hour period. Cooperative observers in Hebron and Superior reported 8.59 and 7.13 inches, respectively. These were the highest 24-hour rainfall amounts ever recorded at these locations, dating back to 1893. Flash flooding damaged roads and some bridges were washed out. U.S. Highways 81 and 136 were closed for a time due to the flooding.

A complex low pressure system extended from the Canadian Prairies into the western United States. These storms developed in the warm sector, far away from any discernible surface boundaries. However, an axis of confluence was present over north central Kansas. A deep upper-level trough was over the western U.S., with a ridge over the East. In the southwest flow between these features, a shortwave trough was lifting through the Central Plains. These storms formed in the southeast quadrant of the associated vorticity maximum. Around the time thunderstorms developed, temperatures were in the lower 70s with dewpoints in the lower 60s, resulting in low cloud bases. Even at mid-afternoon, cloud bases were only 2000-2500 feet. The surface conditions and mid-level lapse rates of 7 degrees C/km resulted in SBCAPE around 1500 J/kg. Deep layer shear was only 25-30 knots. However, low-level wind fields were strong with 40-45 knots at 850 mb. This resulted in large hodographs with 0-1 km SRH values of 200-250 m2/s2, and 0-3 km SRH of 250-300 m2/s2. Combined with low cloud bases, this created a favorable environment for supercells and tornadoes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the first event at May 6, 5:24 AM CST, 36 minutes earlier.

Area forecast discussion, May 6, 5:24 AM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
624 AM CDT WED MAY 6 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 441 AM CDT WED MAY 6 2015

RADAR CONTINUES TO SHOW SOME SCATTERED SHOWERS AROUND THE AREA.
THERE HAS NOT BEEN ANY LIGHTNING FOR A WHILE. TO THE SOUTHEAST THERE
IS A SHIELD OF SHOWERS WITH LITTLE TO NO LIGHTNING IN IT AS WELL.
SURFACE ANALYSIS SHOWS A LOW PRESSURE SYSTEM IN NORTHEAST COLORADO.

AN UPPER LEVEL WAVE WILL MOVE INTO THE AREA DURING THE DAY TODAY.
THE SURFACE LOW DRIFTS TO THE EAST DURING THE DAY. SOUTH WINDS WILL
KEEP THE MOISTURE STREAM PUSHING INTO THE AREA DURING THE DAY.
EXPECT THE AREA OF SHOWERS TO THE SOUTHEAST TO CONTINUE TO MOVE TO
THE NORTH DURING THE MORNING HOURS. BY THIS AFTERNOON THERE ARE A
FEW DIFFERENCES IN THE MODELS THAT LEAD TO SOME CONCERN. THE
OPERATIONAL MODELS ALL INDICATE THERE WILL BE FAIRLY WIDESPREAD
PRECIPITATION THIS AFTERNOON...BUT THE 4KM WRF DOES NOT BRING THE
PRECIPITATION INTO THE AREA UNTIL THIS EVENING. HAVE KEPT POPS IN
THE LIKELY CATEGORY FOR LATE THIS AFTERNOON INTO THE EVENING
HOURS...BUT HAVE SOME CONCERN THAT IT MIGHT BE A LITTLE LATER. THE
MUCAPE INCREASES TO AROUND 2000 J/KG IN THE SOUTH DURING THE
AFTERNOON...BUT THE HIGHER MUCAPE COMES DURING THE OVERNIGHT HOURS.
DURING THE NIGHT THE SURFACE LOW MOVES TO THE NORTH EAST...BUT THE
COLD FRONT MOVES INTO THE FORECAST AREA DURING THE NIGHT AS WELL.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 527 AM CDT WED MAY 6 2015

MAIN CHALLENGES INCLUDE CHANCES OF THUNDERSTORMS AND THE POTENTIAL
FOR SEVERE WEATHER SATURDAY NIGHT INTO SUNDAY.

SYNOPTICALLY...SUCCESSIVE TROUGHS IN THE WESTERN AND CENTRAL UNITED
STATES WILL CONTINUE TO CAUSE AN INCLEMENT WEATHER PATTERN INTO THE
WEEKEND. A BLEND OF ECMWF AND GFS ENSEMBLES WAS USED AS THERE
CONTINUES TO BE A GENERALLY GOOD CONTINUITY OF THE SYNOPTIC PATTERN.
KEPT SIMILAR POPS AND TEMPERATURES FROM THE PREVIOUS FORECAST...BUT
I DID RAISE TEMPERATURES FOR THURSDAY AHEAD OF AN APPROACHING COLD
FRONT. WE COULD GET WELL INTO THE 80S AHEAD OF THIS BOUNDARY. OUR
BEST SHOT A STAYING DRY WILL BE MOST OF THE DAY MONDAY BEFORE THE
COLD FRONT ARRIVES.

IT APPEARS THAT OUR NEXT SHOT AT SEVERE WEATHER WILL BE A BIT
LATER COMPARED TO WHAT THE THINKING WAS 24 HOURS AGO...PERHAPS
TOWARD SATURDAY NIGHT AND SUNDAY. THE EXPECTED NEGATIVELY TILTED
TROUGH MAKES ITS WAY THROUGH FOR THE WEEKEND...WITH THE AXIS
CROSSING SATURDAY NIGHT/SUNDAY POTENTIALLY. A NEGATIVELY TILTED
TROUGH IS USUALLY A SORT OF RED FLAG FOR SEVERE WEATHER FOR THIS
TIME OF YEAR. BULK SHEAR STILL LOOKS LIKE IT COULD BE VERY
IMPRESSIVE...IN THE 40 TO 60 KTS RANGE. INSTABILITY IS A BIT OF A
QUESTION...AND FOR NOW IT APPEARS IT COULD BE IN THE 500-1000 J/KG
RANGE AND PERHAPS MORE TOWARD 1500 J/KG IN OUR SOUTH/SOUTHEAST.
THE HIGHER INSTABILITY IN OUR SOUTH PROMPTED ME TO GO A BIT
STRONGER WITH THE WORDING AND ELEVATED PLACEMENT OF SEVERE IN THE
EHWO FOR NORTH CENTRAL KANSAS. THIS IS SOME STRONG SHEAR
COMING...AND THIS COULD BE A SIGNIFICANT OUTBREAK OF SEVERE
WEATHER. STAY TUNED. INSTABILITY IS ALMOST NON- EXISTENT BEYOND
SUNDAY NIGHT...SO ANY CHANCES OF RAIN REMAIN WITHOUT THUNDER FROM
MONDAY ONWARD.

&&

.AVIATION...(FOR THE 12Z KGRI/KEAR TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 622 AM CDT WED MAY 6 2015

MVFR CLOUDS SHOULD CONTINUE FOR THE MORNING...BUT LIFT DURING THE
AFTERNOON. THE BEST CHANCE FOR THUNDERSTORMS IS EXPECTED THIS
EVENING ALTHOUGH THERE COULD BE SOME SHOWERS THIS MORNING.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM...JCB
LONG TERM...HEINLEIN
AVIATION...JCB
Hazardous weather outlook, May 6, 4:30 AM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
530 AM CDT WED MAY 6 2015

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
071200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
530 AM CDT WED MAY 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SEVERE THUNDERSTORMS
ARE POSSIBLE THIS AFTERNOON AND TONIGHT. HAIL TO THE SIZE OF
GOLFBALLS...DAMAGING WIND GUSTS TO 60 MPH AND ISOLATED TORNADOES
ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF THE
OUTLOOK AREA THROUGH SUNDAY NIGHT. SEVERE THUNDERSTORMS WILL AGAIN
BE POSSIBLE SATURDAY NIGHT INTO SUNDAY...ESPECIALLY OVER NORTH
CENTRAL KANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING...MAINLY
AFTER 4 PM.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

The radar

The Grand Island radar (KUEX), 91 km away, was scanning. The volume nearest the first event began at 12:01 UTC.

Open the radar archive at this moment

Event by event

13 heavy rain, 8 tornado, 3 flash flood, 2 thunderstorm wind, 1 hail. Local standard time, as filed.

Heavy Rain, Fillmore

When
May 6, 6:00 AM CST to May 7, 6:00 AM CST
Where
Fillmore County, 4.26 mi E of Ohiowa
Reported by
CoCoRaHS
Coordinates
40.410, -97.370

A 24 hour storm total rainfall amount of 6.40 inches was reported.

Heavy Rain, Nuckolls

When
May 6, 6:00 AM CST to May 7, 6:00 AM CST
Where
Nuckolls County, 4 mi E of Hardy
Reported by
CoCoRaHS
Coordinates
40.020, -97.854

A 24 hour storm total rainfall amount of 8.20 inches was reported.

Heavy Rain, Nuckolls

When
May 6, 6:00 AM CST to May 7, 6:00 AM CST
Where
Nuckolls County, Superior
Reported by
COOP Observer
Coordinates
40.030, -98.070

A 24 hour storm total rainfall amount of 7.13 inches was reported. In 123 years of records dating back to 1893, this was the highest 24 hour rainfall on record.

Heavy Rain, Thayer

When
May 6, 6:00 AM CST to May 7, 6:00 AM CST
Where
Thayer County, Hebron
Reported by
COOP Observer
Coordinates
40.170, -97.580

A 24 hour storm total rainfall amount of 8.59 inches was reported. In 123 years of records dating back to 1893, this was the highest 24 hour rainfall on record.

Heavy Rain, Thayer

When
May 6, 6:00 AM CST to May 7, 6:00 AM CST
Where
Thayer County, Byron
Reported by
CoCoRaHS
Coordinates
40.000, -97.770

A 24 hour storm total rainfall amount of 8.78 inches was reported.

Heavy Rain, Thayer

When
May 6, 6:00 AM CST to May 7, 6:00 AM CST
Where
Thayer County, 2 mi E of Carleton
Reported by
CoCoRaHS
Coordinates
40.300, -97.632

A 24 hour storm total rainfall amount of 6.17 inches was reported.

Heavy Rain, Thayer

When
May 6, 6:00 AM CST to May 7, 6:00 AM CST
Where
Thayer County, 4 mi W of Hebron
Reported by
CoCoRaHS
Coordinates
40.170, -97.656

A 24 hour storm total rainfall amount of 10.91 inches was reported.

Heavy Rain, Nuckolls

When
May 6, 6:00 AM CST to May 7, 6:00 AM CST
Where
Nuckolls County, Ruskin
Reported by
CoCoRaHS
Coordinates
40.150, -97.870

A 24 hour storm total rainfall amount of 7.70 inches was reported.

Heavy Rain, Thayer

When
May 6, 6:00 AM CST to May 7, 6:00 AM CST
Where
Thayer County, Gilead
Reported by
CoCoRaHS
Coordinates
40.130, -97.470

A 24 hour storm total rainfall amount of 5.50 inches was reported.

Heavy Rain, Thayer

When
May 6, 6:00 AM CST to May 7, 6:00 AM CST
Where
Thayer County, 4 mi WNW of Alexandria
Reported by
CoCoRaHS
Coordinates
40.272, -97.450

A 24 hour storm total rainfall amount of 8.30 inches was reported.

Heavy Rain, Thayer

When
May 6, 6:00 AM CST to May 7, 6:00 AM CST
Where
Thayer County, 3 mi NE of Chester
Reported by
CoCoRaHS
Coordinates
40.051, -97.580

A 24 hour storm total rainfall amount of 5.23 inches was reported.

Heavy Rain, Thayer

When
May 6, 6:00 AM CST to May 7, 6:00 AM CST
Where
Thayer County, 6 mi SE of Davenport
Reported by
CoCoRaHS
Coordinates
40.259, -97.719

A 24 hour storm total rainfall amount of 5.82 inches was reported.

Heavy Rain, Thayer

When
May 6, 7:00 AM CST to May 7, 7:00 AM CST
Where
Thayer County, Bruning
Reported by
COOP Observer
Coordinates
40.340, -97.570

A 24 hour storm total rainfall amount of 5.10 inches was reported.

Hail, Franklin

When
May 6, 2:43 PM CST
Where
Franklin County, Hildreth
Measured
1.5 in hail
Property damage
$25,000
Reported by
Public
Coordinates
40.330, -99.030

Tornado, Adams

When
May 6, 3:18 PM CST to 3:28 PM CST
Where
Adams County, 2.66 mi S of Roseland to 1.24 mi N of Roseland
Rating
EF1
Path length
3.87 mi
Path width
300 yd
Property damage
$1.5 million
Reported by
NWS Storm Survey
Coordinates
40.432, -98.559

This tornado touched down about 3 miles south of Roseland, clipping the east side of town before lifting just north-northeast of town. This tornado was rated an EF1, with an estimated peak wind speed of 110 MPH. The most widespread damage from this tornado was on the east side of town, and while several homes and outbuildings sustained damage, 2 sustained considerable damage. One of those homes slide from its foundation and another lost its entire roof structure. A large metal building with wood post frame construction was destroyed and tree damage was widespread throughout town. The tornado traveled just a few hundred feet east of Silver Lake School.

Tornado, Nuckolls

When
May 6, 3:38 PM CST to 3:54 PM CST
Where
Nuckolls County, 2.78 mi S of Bostwick to 1.68 mi ENE of Abdal
Rating
EF1
Path length
9.47 mi
Path width
200 yd
Property damage
$250,000
Reported by
NWS Storm Survey
Coordinates
40.011, -98.171

This tornado touched down between Bostwick and Superior, and was rated an EF1 with an estimated peak wind speed of 100 MPH. Trees were damaged, pivots were overturned and power poles were snapped. A home northwest of Superior sustained porch damage.

Tornado, Nuckolls

When
May 6, 3:58 PM CST to 4:12 PM CST
Where
Nuckolls County, 1.29 mi SSE of Hardy to 2.68 mi ESE of Ruskin
Rating
EF2
Path length
10.97 mi
Path width
400 yd
Continued into
Thayer, Ne (GID)
Property damage
$1.5 million
Reported by
NWS Storm Survey
Coordinates
40.002, -97.923

This is a continuation of the tornado that touched down west-northwest of Webber in Jewell County, KS, traveling northeast through the very northwest corner of Republic County, KS, before entering Nebraska near the town of Hardy in Nuckolls County. It continued traveling northeast into Thayer County, lifting northwest of Deshler. This tornado was rated an EF2, with an estimated peak wind speed of 122 MPH. EF2 damage was noted in both Jewell County, KS and Nuckolls County, NE.

Damage along this tornado path included numerous pivots overturned and snapped power poles. There was a large amount of tree damage noted. In addition, in Nuckolls County, grain bins and outbuildings were destroyed. One home sustained chimney and siding damage, while another home lost a large section of its roof.

Tornado, Thayer

When
May 6, 4:12 PM CST to 4:19 PM CST
Where
Thayer County, 5.37 mi W of Deshler to 4.75 mi NW of Deshler
Rating
EF2
Path length
4.76 mi
Path width
400 yd
Property damage
$1.5 million
Reported by
NWS Storm Survey
Coordinates
40.140, -97.821

This is a continuation of the tornado that touched down west-northwest of Webber in Jewell County, KS, traveling northeast through the very northwest corner of Republic County, KS, before entering Nebraska near the town of Hardy in Nuckolls County. It continued traveling northeast into Thayer County, lifting northwest of Deshler. This tornado was rated an EF2, with an estimated peak wind speed of 122 MPH. EF2 damage was noted in both Jewell County, KS and Nuckolls County, NE.

Damage along this tornado path included numerous pivots overturned and snapped power poles. There was a large amount of tree damage noted. In addition, in Thayer County, grain bins and outbuildings were destroyed, and irrigation piping was strewn across a road.

Thunderstorm Wind, Clay

When
May 6, 4:15 PM CST
Where
Clay County, Edgar
Measured
65 kt (75 mph) estimated gust
Property damage
$50,000
Reported by
Broadcast Media
Coordinates
40.370, -97.970

Wind gusts were estimated to be near 75 MPH, with tree limbs downed in town. The local fire chief reported to a radio station that a lean-to building just south of town had been destroyed.

Tornado, Thayer

When
May 6, 4:26 PM CST to 4:30 PM CST
Where
Thayer County, 4.1 mi SE of Davenport to 3.01 mi W of Carleton
Rating
EF0
Path length
1.79 mi
Path width
100 yd
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
40.277, -97.747

This tornado was rated an EF0, with an estimated peak wind speed of 80 MPH. Damage from this tornado included a few overturned train cars west of Carleton and overturned irrigation pivots.

Tornado, Thayer

When
May 6, 4:28 PM CST to 4:31 PM CST
Where
Thayer County, 1.1 mi NW of Byron to 1.55 mi N of Byron
Rating
EF0
Path length
1.04 mi
Path width
30 yd
Reported by
NWS Storm Survey
Coordinates
40.013, -97.782

There was no damage reported with this tornado. The path was determined from video and radar information.

Thunderstorm Wind, Thayer

When
May 6, 4:35 PM CST
Where
Thayer County, Hebron Arpt
Measured
61 kt (70 mph) measured gust
Property damage
$100,000
Reported by
AWOS
Coordinates
40.150, -97.580

Emergency manager reported widespread tree damage, including large trees, in town.

Tornado, Hall

When
May 6, 4:45 PM CST
Where
Hall County, 3.2 mi NNE of Alda
Rating
EF0
Path length
0.01 mi
Path width
25 yd
Reported by
Trained Spotter
Coordinates
40.911, -98.441

This tornado briefly touched down and was reported by a trained spotter. No damage occurred.

Tornado, Thayer

When
May 6, 5:04 PM CST to 5:19 PM CST
Where
Thayer County, 2.5 mi WSW of Chester to 2.02 mi ESE of Hebron Arpt
Rating
EF2
Path length
11.07 mi
Path width
800 yd
Property damage
$1.0 million
Reported by
NWS Storm Survey
Coordinates
40.003, -97.662

This is a continuation of the tornado that touched down in the Scandia area of Republic County, KS. This tornado was rated an EF2, with an estimated peak wind speed of 120 MPH. The strongest and widest portion of this tornado occurred in Republic County, KS.

In the Thayer County, NE, portion of this tornado, trees were damaged and pivots were overturned. Power poles and grain bins were damaged. One home southeast of Hebron had its roof partially removed. This tornado crossed Highway 81 approximately 6 miles south of Hebron.

Flash Flood, Nuckolls

When
May 6, 6:00 PM CST to May 7, 2:00 AM CST
Where
Nuckolls County, 5.91 mi ESE of Hardy to 3.66 mi WSW of Bostwick
Cause
Heavy Rain
Property damage
$500,000
Crop damage
$2.5 million
Reported by
Emergency Manager
Coordinates
40.002, -97.821

A swath of 5 to 9 inches of rain, with locally higher amounts, was reported primarily across the southeastern half of the county. The Republican River along the southern edge of the county was flooded. Numerous bridges and many miles of county roads were damaged by the flooding.

Flash Flood, Thayer

When
May 6, 7:00 PM CST to May 7, 3:00 AM CST
Where
Thayer County, 3.09 mi SSW of Davenport to 2.69 mi NNW of Carleton
Cause
Heavy Rain
Property damage
$1.5 million
Crop damage
$2.5 million
Reported by
Emergency Manager
Coordinates
40.278, -97.821

Central portions of Thayer County was the hardest hit in the NWS Hastings coverage area. A swath of 5 to 9 inches of rain, with locally higher amounts of 10 to 11 inches, was reported across the the county. Portions of Highways 81, 136 and 53 were closed for a period of time during the evening. In Hebron, a bridge was washed out, reducing the access to the local hospital and nursing/assisted living facilities down to just one road. In Deshler, water at least 6 inches deep resulted in the evacuation of 6 homes as well as a nursing home. A total of 43 residents were taken to a shelter at the local high school. At least 4 bridges and many miles of county roads were damaged by the flooding.

Flash Flood, Fillmore

When
May 6, 7:30 PM CST to May 7, 3:30 AM CST
Where
Fillmore County, 4.83 mi S of Shickley to 6.43 mi W of Ohiowa
Cause
Heavy Rain
Property damage
$500,000
Crop damage
$2.5 million
Reported by
Emergency Manager
Coordinates
40.350, -97.710

A swath of 5 to 9 inches of rain, with locally higher amounts, was reported primarily across the far southeastern corner of the county. County roads and bridges were likely damaged by the flooding.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2015Every state in 2015This day in weather historyThe tornado archive for Nebraska, 2015Warnings in Nebraska, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 575383, 575385, 575386, 575387, 575388, 575389, 575390, 575391, 575393, 575395, 575396, 575397, 575399, 575077, 576460, 576468, 576455, 576456, 575401, 576467, 576462, 575404, 576463, 576466, 576495, 576494, 576493.